rss
Ann Rheum Dis 65:405-407 doi:10.1136/ard.2005.037424
  • Concise report

New onset or exacerbation of psoriatic skin lesions in patients with definite rheumatoid arthritis receiving tumour necrosis factor α antagonists

  1. S Kary1,*,
  2. M Worm2,*,
  3. H Audring2,
  4. D Huscher3,
  5. M Renelt4,
  6. H Sörensen5,
  7. E Ständer6,
  8. U Maaß7,
  9. H Lee2,
  10. W Sterry2,
  11. G-R Burmester1
  1. 1Department of Rheumatology and Clinical Immunology, Charité-University Medicine Berlin, Berlin, Germany
  2. 2Department of Dermatology and Allergy, Charité-University Medicine Berlin, Berlin, Germany
  3. 3Epidemiology Unit, German Rheumatology Research Centre, Berlin, Germany
  4. 4Rheumatology Clinic, Sendenhorst, Germany
  5. 5Rheumatologist, Berlin, Germany
  6. 6Rheumatology/Diabetes Unit, Hospital Schwerin, Germany
  7. 7Rheumatology Centre, Suedstadt Klinikum, Rostock, Germany
  1. Correspondence to:
    Professor G –R Burmester
    Department of Rheumatology and Clinical Immunology, Charité-University Medicine Berlin, Schumannstr 20–21, 10117 Berlin, Germany; gerd.burmester{at}charite.de
  • Accepted 31 July 2005
  • Published Online First 8 September 2005

Abstract

Background: Blockage of tumour necrosis factor α (TNFα) is highly effective in rheumatic diseases, especially in rheumatoid arthritis (RA), ankylosing spondylitis, and psoriatic arthritis. Furthermore, TNFα antagonists have also been shown to significantly reduce psoriatic skin lesions.

Case reports: A series of nine patients with RA who were treated with different types of TNFα antagonists and who unexpectedly developed either a new onset or an exacerbation of psoriatic skin lesions are reported

Footnotes

  • * S Kary and M Worm contributed equally to this article.

  • Published Online First 8 September 2005